Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jan 6, 2014, 1:05 AM CST for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2014, 1:05 AM CST (07:05 UTC)
- Expired
- Jan 7, 2014, 3:44 PM CST
- In force
- 39 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Niobrara River near Sparks (SPKN1). The gauge peaked at 8.23 ft at Jan 5, 2014, 7:00 PM CST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
448 WGUS43 KLBF 060705 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 105 AM CST MON JAN 6 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... NIOBRARA RIVER NEAR SPARKS AFFECTING KEYA PAHA...BROWN AND CHERRY COUNTIES. .ICE JAM FLOODING WILL CONTINUE ON THE NIOBRARA RIVER NEAR SPARKS UNTIL FURTHER NOTICE. THE RIVER STAGE HAD DECREASED FROM ITS HIGHEST STAGE OF 8.5 FEET AND IS EXPECTED TO REMAIN NEAR 7.7 FEET WITH MINOR FLUCTUATIONS POSSIBLE UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...REPORT FLOODING DUE TO ICE JAMMING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && NEC017-031-103-070705- /O.NEW.KLBF.FL.W.0001.140106T0705Z-000000T0000Z/ /SPKN1.1.IJ.140105T2027Z.140106T0030Z.000000T0000Z.NO/ 105 AM CST MON JAN 6 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE NIOBRARA RIVER NEAR SPARKS. * UNTIL FURTHER NOTICE. * AT 12:15 AM MONDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 6.0 FEET. && LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035 4288 10050 $$
3 follow-up statements
443 WGUS83 KLBF 061353 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 AM CST MON JAN 6 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... NIOBRARA RIVER NEAR SPARKS AFFECTING KEYA PAHA...BROWN AND CHERRY COUNTIES. .ICE JAM FLOODING WILL CONTINUE ON THE NIOBRARA RIVER NEAR SPARKS UNTIL FURTHER NOTICE. THE RIVER STAGE HAD DECREASED FROM ITS HIGHEST STAGE OF 8.5 FEET SUNDAY EVENING AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE WITH MINOR FLUCTUATIONS POSSIBLE. LAW ENFORCEMENT CONFIRMED THAT THE RIVER WAS OUT OF ITS BANKS AND FLOODING MEADOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...REPORT FLOODING DUE TO ICE JAMMING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC017-031-103-071353- /O.EXT.KLBF.FL.W.0001.000000T0000Z-140111T0600Z/ /SPKN1.1.IJ.140105T2027Z.140106T0915Z.140110T1800Z.NR/ 753 AM CST MON JAN 6 2014 THE FLOOD WARNING CONTINUES FOR THE NIOBRARA RIVER NEAR SPARKS. * UNTIL LATE FRIDAY NIGHT. * AT 7:15 AM MONDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE NEAR 6.8 FEET WITH MINOR FLUCTUATIONS. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY AFTERNOON. && LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035 4288 10050 $$ ROBERG
792 WGUS83 KLBF 071714 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 AM CST TUE JAN 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... NIOBRARA RIVER NEAR SPARKS AFFECTING KEYA PAHA...BROWN AND CHERRY COUNTIES. .ICE JAMMING IS OCCURRING ON THE NIOBRARA RIVER WHICH IS CAUSING HIGH RIVER LEVELS NEAR SPARKS. THE RIVER IS EXPECTED TO STAY ABOVE FLOOD STAGE WITH ONLY MINOR FLOODING OCCURRING FOR THE NEXT SEVERAL DAYS. ICE JAMS CAN BREAK UP AND REFORM WHICH COULD CAUSE THE RIVER LEVEL TO FLUCTUATE BY SEVERAL FEET IN THE COMING DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC017-031-103-081714- /O.CON.KLBF.FL.W.0001.000000T0000Z-140111T0600Z/ /SPKN1.1.IJ.140105T2027Z.140106T0915Z.140110T1800Z.NR/ 1114 AM CST TUE JAN 7 2014 THE FLOOD WARNING CONTINUES FOR THE NIOBRARA RIVER NEAR SPARKS. * UNTIL LATE FRIDAY NIGHT. * AT 10:15 AM TUESDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL STAY FAIRLY STEADY...WITH MINOR FLUCTUATIONS. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. && LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035 4288 10050 $$
903 WGUS83 KLBF 072144 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CST TUE JAN 7 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... NIOBRARA RIVER NEAR SPARKS AFFECTING KEYA PAHA...BROWN AND CHERRY COUNTIES. .THE NIOBRARA RIVER NEAR SPARKS HAS SEEN FALLING RIVER LEVELS IN THE PAST DAY AND IS NO LONGER OUT OF THE BANKS. ALTHOUGH THE ICE JAM REMAINS...WITH NO FLOODING CURRENTLY BEING OBSERVED THE FLOOD WARNING HAS BEEN CANCELLED. WITH ICE JAMMING STILL IN PLACE...RIVER LEVELS CAN SEE FLUCTUATIONS OF SEVERAL FEET WITHIN SHORT PERIODS OF TIME IF THE JAM RELEASES AND BUILDS AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC017-031-103-072214- /O.CAN.KLBF.FL.W.0001.000000T0000Z-140111T0600Z/ /SPKN1.1.IJ.140105T2027Z.140106T0915Z.000000T0000Z.NR/ 344 PM CST TUE JAN 7 2014 THE FLOOD WARNING IS CANCELLED FOR THE NIOBRARA RIVER NEAR SPARKS. * AT 2:15 PM TUESDAY THE RIVER WAS BELOW FLOOD STAGE. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS FORECAST TO STAY BELOW FLOOD STAGE...WHILE IT COULD SEE FLUCTUATIONS OF SEVERAL FEET. && LAT...LON 4293 10045 4288 10020 4283 10020 4288 10035 4288 10050 $$ BROOKS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jan 5, 11:20 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 5, 11:20 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 PM CST SUN JAN 5 2014 .SYNOPSIS... ISSUED AT 340 PM CST SUN JAN 5 2014 AT H5 DEEP CLOSED LOW OVER HUDSON BAY SENDING A DEEP TROUGH INTO THE SOUTHERN PLAINS. SHARP RIDGE OVER THE WEST COAST AND RIDGING INTO THE NORTHEAST CONUS. -35C 850MB TEMPERATURES OVER NORTH DAKOTA SOUTH DAKOTA BORDER. 1054MB SURFACE HIGH OVER CENTRAL MONTANA. && .UPDATE... ISSUED AT 925 PM CST SUN JAN 5 2014 BASED ON CURRENT TEMPERATURES AND WIND...WE HAVE UPDATED THE FORECAST FOR LOWER TEMPERATURES TONIGHT. DESPITE THE DECREASE IN WIND SPEED IN THE NORTH PLATTE RIVER VALLEY...TEMPERATURES WILL GO LOW ENOUGH THAT A WIND CHILL WARNING WILL BE NEEDED. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 340 PM CST SUN JAN 5 2014 DANGEROUSLY COLD TONIGHT...ESPECIALLY ACROSS NORTHERN AND CENTRAL NEBRASKA. TEMPS ALREADY AROUND ZERO...AND WILL FALL TO 10 TO 20 BELOW ZERO. HOWEVER IT IS THE 20 TO 30 MPH NORTHWEST WINDS THAT WILL DROP WIND CHILLS TO 30 TO 45 BELOW ZERO...DANGEROUSLY LEVELS. NO CHANGES TO THE WIND CHILL WARNING AS A FEW SITES ALREADY CLOSE TO WARNING CRITERIA...AND WILL REACH IT IN THE NEXT COUPLE OF HOURS. SW NEB WILL SEE SLIGHTLY WARMER TEMPS AND WINDS OF 15 TO 25 MPH...AND WIND CHILLS RANGING FROM 20 TO 30 BELOW...THUS ONLY A WIND CHILL ADVISORY...ALTHOUGH IT WILL BE CLOSE AND WILL CONTINUE TO MONITOR FOR POSSIBLE UPGRADE...ESPECIALLY ALONG THE I80 CORRIDOR. SCATTERED LIGHT SNOW/FLURRIES HAVE BEEN EXTENDING INTO THIS EVENING. COLD AIR ALOFT CREATING SOME STEEP LAPSE RATES WITH JUST ENOUGH MOISTURE/LIFT TO PRODUCE SOME FINE SNOW FLAKES. THINK AS THE SUN GOES DOWN AND THE COLDER AIR SPREADS AT THE SURFACE...SNOW WILL END AND SKIES WILL CLEAR. TOMORROW AS BITTER COLD AIR STILL RESIDES ACROSS THE AREA...TEMPS WILL BE SLOW TO REBOUND. THE BRUNT OF THE COLD AIR WILL BE NORTH AND EAST OF THE CWA...HOWEVER STILL GOING TO BE COLD. HIGHS ONLY AROUND ZERO IN THE FAR NE ZONES...HOWEVER FAR SW RECOVERS TO AROUND 20. WINDS REMAIN BREEZY FOR TOMORROW HOWEVER WITH TEMPS WARMING WILL CONTINUE TO RUN THE HEADLINE TO 18Z. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 340 PM CST SUN JAN 5 2014 MID AND LONG RANGE MODELS CONTINUE IN GOOD AGREEMENT. HAVE GOOD CONFIDENCE IN THE FORECAST. WARM FRONT TO MOVE ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY MORNING WITH SURFACE LOW OVER THE BLACK HILLS. HAVE UPPED GUIDANCE SOME WITH GOOD WAA AND CLOUDS. UPPER LOW CONTINUES TO PULL AWAY FROM THE FORECAST AREA TAKING THE COLDER AIR WITH IT. 850MB TEMPERATURES AT +5C TUESDAY. AGAIN HAVE GONE ABOVE GUIDANCE WITH TEMPERATURES RANGING FROM 18 AT BUTTE TO 43 AT IMPERIAL. ANOTHER COLD SHOT SLIDING ACROSS THE NORTHERN PLAINS TUESDAY NIGHT WITH COLDEST AIR OVER NORTH CENTRAL NEBRASKA HAVE GONE CONSERVATIVE ON LOWS WITH LOWS ALL IN THE POSITIVE RANGE. COULD SEE SOME FLURRIES IN UPSLOPE FLOW TUESDAY NIGHT INTO WEDNESDAY MORNING BUT CONFIDENCE IS NOT HIGH AND HAVE LEFT DRY FOR NOW. SOUTHERLY FLOW WEDNESDAY WITH TEMPERATURES RISING INTO THE 20S AND 30S. FLOW ALOFT BECOMING MORE ZONAL. WEAK WAVES MOVING ACROSS THROUGH THE END OF THE WEEK WITH OPEN WAVE AT 500MB MOVING ACROSS WESTERN NEBRASKA THROUGH THE DAY ON FRIDAY. GULF HAS BEEN EFFECTIVELY CLOSED SO EXPECT A DRY PASSAGE. TEMPERATURES INCREASING INTO 30S AND 40S THROUGH THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1118 PM CST SUN JAN 5 2014 CEILING AND VISIBILITY WILL BE UNLIMITED THE REST OF TONIGHT... THROUGH MONDAY AND MONDAY EVENING. WIND 310-340 AT 16-22G28-32KT WILL DECREASE TO 12-14G18-22KT BY 12Z. && .HYDROLOGY... ISSUED AT 1118 PM CST SUN JAN 5 2014 GAGES ON RIVERS AND STREAMS IN WESTERN AND NORTH CENTRAL NEBRASKA ARE SHOWING ICE JAM SIGNALS THROUGHOUT THE AREA. SO FAR...ONLY THE GAGE ON THE NIOBRARA RIVER IN NORTHEAST CHERRY COUNTY HAS EXCEEDED FLOOD STAGE. LOCATED EAST OF VALENTINE NEAR SPARKS...THAT ONE IS SHOWING A SLOW FALL AT THIS TIME...BUT WILL PROBABLY NOT GO BELOW FLOOD STAGE BEFORE LATE MONDAY. IT DOES NOT APPEAR THAT ANY TOWNS ARE THREATENED AT THIS TIME. THE THREAT OF ICE JAMS FORMING WILL CONTINUE THROUGH MONDAY NIGHT AND INTO TUESDAY WHEN TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ MONDAY FOR NEZ056>058-069>071. WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ MONDAY FOR NEZ004>010-022>029-035>038-059-094. && UPDATE...SPRINGER SYNOPSIS...POWER SHORT TERM...MASEK LONG TERM...POWER AVIATION...SPRINGER HYDROLOGY...SPRINGER
Hazardous weather outlook, Jan 5, 3:27 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CST SUN JAN 5 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-062130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CST SUN JAN 5 2014 /227 PM MST SUN JAN 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WIND CHILLS TO DANGEROUS LEVELS TONIGHT AS BREEZY NORTHWEST WINDS OF 20 TO 30 MPH COMBINE WITH VERY COLD TEMPERATURES. THE COLDEST READINGS ARE EXPECTED ALONG AND NORTH OF HIGHWAY 2...WITH WIND CHILL VALUES RANGING FROM 30 BELOW TO 40 BELOW ZERO. FURTHER SOUTH...WIND CHILLS RANGING FROM 20 BELOW TO 30 BELOW ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DANGEROUS WIND CHILLS WILL CONTINUE MONDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 2 WILL SEE THE COLDEST WIND CHILLS...RANGING FROM 30 BELOW TO 45 BELOW ZERO. FURTHER SOUTH...WIND CHILLS RANGING FROM 20 BELOW TO 30 BELOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jan 5, 9:21 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CST SUN JAN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 5 WSW SPARKS 42.90N 100.36W
01/05/2014 CHERRY NE OFFICIAL NWS OBS
THE GAGE ON THE NIOBRARA RIVER NEAR SPARKS WAS MEASURING
OVER 8 FEET WHICH IS 2 FEET ABOVE FLOOD STAGE. LAW
ENFORCEMENT CONFIRMED THAT THE RIVER WAS OUT OF ITS BANKS
AND FLOODING MEADOWS.
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:10 PM CST | Areal Flood Warning | LBF | Cherry | 6 hr |
| Jan 6, 12:07 PM CST | Wind Chill Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 2 hr |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.